Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have dry eyes syndrome. Using systane eye drops and osmega. Is there any permanent solution?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
I am suffering from Dry Eyes Syndrome. I use computers for more than 10 hours a day and this makes my eyes very tired. This effects my work and my lifestyle. I have been using Systane eye drops and Osmega Omega-3 tablets for the last 2 months. The condition has marginally improved. I want to know if there is a permanent solution to this?
Posted Tue, 22 Jan 2013 in Vision and Eye Disorders
Answered by Dr. Kulbir Singh 2 hours later
Hello XXXXXXX and thanks for posting the query
Dry eye syndrome can be treated with following some precautions by unfortunately permanent cure is very difficult to achieve. But following the following precautions you can get rid from the symptoms and finally the disease:
1. A use of humidifier puts more moisture in the air. With more moisture in the air, your tears evaporate more slowly, keeping your eyes more comfortable.
2. Avoid having excessive air movement by decreasing the speed of ceiling fans and/or oscillating fans.
3. Use air filter to avoid large amounts of dust or other particulate matter in the air may worsen the symptoms of dry eye.
4. Hot compresses and eyelid scrubs/massage help by providing a thicker, more stable lipid layer.
5. Artificial tears and lubricating eyedrops, ointments and gels help provide more moisture and lubrication for the surface of your eye. Lubricating eye ointments are much thicker than eyedrops and gels.
6. As you have to work on computer for more time taking frequent breaks to allow your eyes to rest and become moist and comfortable again is helpful. Closing your eyes for 10 seconds every five to 10 minutes will increase your comfort, as will blinking more frequently.

Although no cure exists for the disease despite many treatments are available. Treatment is dependent on the severity of disease, you may only require a humidifier or occasional eyedrops, or you may require surgery. Feel free to consult your doctor for better and best treatment for you.

Write back for any follow up query.

Best Wishes
Dr. Kulbir Singh
Above answer was peer-reviewed by
Follow-up: Have dry eyes syndrome. Using systane eye drops and osmega. Is there any permanent solution? 26 hours later
Thanks for your reply.

I wish to know a few more things on this.

1. Does consuming a lot of coffee affect the dry eyes syndrome. I have read conflicting reports on this in the internet. I drink coffee a lot and wish to know if I should put a curb on this.

2. Does drinking a lot of water help in improving my condition? I do not drink a lot of water everyday.

Answered by Dr. Kulbir Singh 23 minutes later
Hello XXXXXXX and thanks again

1) Caffeine usually stimulates the tear glands and finally production of tears. But in dry eyes syndrome the tears evaporates more quickly and caffeine was not address to do so. Coffee if used in limited dose can help you in production of more tears but we do not know that how long the effect last. Also use coffee in limited dose because it causes restless, headaches, abnormal heart rhythms, or other problems.

2) You have to take water as needed by your body i.e. keep yourself hydrated always. Do not allow your body to get dehydrated. Dehydration can cause aggravation in the symptoms of dry eye.

Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor